About eight months ago I began having panic attacks. They seem to be related to a phobia I have developed related to ingesting any kind of medication or being stung by anything. Has anyone out there had similar experiences? I am trying to get help for this debilitating problem...but I am afraid of taking the medication that all of the doctors I've seen keep telling me I have to take to get over this thing!
I'm not an expert, but I thought I might suggest something. Is the fear from taking medication in pill form or just any type? You may want to try hiding the pill in food if it is in pill form, to make it easier. Did you discuss this dilemna with your doctor?
You have very typical symtoms of anxiety disorder. I can relate, I'm terrified of taking meds, and bee stings, and, and, and....The list goes on. You are not alone, and you are not crazy, this happens to many people. Try searching for help on the web...anxietyselfhelp would be a good start....Take care.
I know what you mean about that phobia. If there is one phobia i have it is taking medications! The doctor will prescribe a med and I will find myself talking myself out of taking it! Afraid of interactions, etc..
Why do you suppose we feel this way?
I hear that!! I suggest if you are needing any meds to ask if they come in a liquid form! Then you can add it to juice and it may not be so scary!I am terrified if having an allergic reaction even to tylenol which I have over used for YEARS!!! You are not alone,but I suggest you speak with your Dr about this and try to get past it,you dpon't want to have this fear forever! Take care! Kristi
Ps,I have a debillitating panic disorder/GAD and agoraphobia,and I NEED meds,I just force myself to take them and try to forget about them(thats not easy!! lol)But maybe the meds will help and are what you need to feel good again! They are not dangerous and IF you were allergic you would know and chances are it would be mild! I had a reaction to Zoloft and all I got was a body rash,not a big deal! They could be a God sent!
[This message has been edited by kristis2 (edited 10-04-2001).]